Alert archive / Nebraska / Tornado Warnings in 2007

Tornado Warning 33, NWS Hastings, NE

August 22, 2007Fillmore County, Nebraska

NWS Hastings, NE issued this tornado warning at Aug 22, 2007, 6:17 PM CDT for Fillmore County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2007, 6:17 PM CDT (23:17 UTC)
Expired
Aug 22, 2007, 6:45 PM CDT
In force
28 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Fillmore County, NE

The radar

The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 3:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 222317
TORGID
NEC059-222345-
/O.NEW.KGID.TO.W.0033.070822T2317Z-070822T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 645 PM CDT

* AT 615 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
  SHICKLEY...OR ABOUT 33 MILES SOUTH OF YORK...MOVING EAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  STRANG BY 635 PM CDT
  OHIOWA BY 645 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4052 9781 4033 9788 4034 9736 4053 9736

$$
HEINLEIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Aug 22, 2:54 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Aug 22, 2:54 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT WED AUG 22 2007

.SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT. COMPLEX WEATHER
SCENARIO UNFOLDING OVER THE NEXT 36 HRS WITH THE PRIMARY CONCERN
BEING THE THREAT OF STRONG TO SEVERE THUNDERSTORMS.

SFC BOUNDARY WAS PUSHED SOUTH THIS MORNING BY WIDESPREAD CONVECTION
ACROSS NORTHERN NEBRASKA. BY EARLY THIS AFTERNOON THE COLD FRONT WAS
LOCATED ALONG INTERSTATE 80 AND CONTINUED TO SAG SLOWLY SOUTHWARD.
ELEVATED CONVECTION FROM THIS MORNING HAS CONTINUED INTO THIS
AFTERNOON WELL NORTH OF THE FRONT. IN ADDITION...CONVECTION WAS JUST
BEGINNING TO FIRE EARLY THIS AFTERNOON ALONG THE FRONT ACROSS OUR
SOUTHWESTERN CWA. ALSO OF NOTE IS A SHORT WAVE TRACKING EAST
ACROSS THE HIGH PLAINS.

WILL ONCE AGAIN HAVE TO MONITOR STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON INTO TONIGHT. MOST STORMS WILL BE ELEVATED WITH THE
PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. WILL NEED TO
WATCH FOR ROTATING STORMS NEAR THE BOUNDARY BUT EVEN HERE EXPECT ONLY
A VERY SLIGHT TORNADO THREAT WITH THE PRIMARY THREATS BEING LARGE
HAIL AND DAMAGING WINDS. A STRENGTHENING LOW LEVEL JET ALONG WITH
THE UPPER SHORT WAVE COMING OUT INTO THE PLAINS THIS EVENING INTO
TONIGHT WILL RESULT IN AN INCREASING THUNDERSTORM THREAT AS WE HEAD
THROUGH THE EVENING.

THUNDERSTORMS TONIGHT WILL PUSH SFC BOUNDARY FURTHER SOUTH TOMORROW
AND EXPECT A SLIGHTLY COOLER DAY ACROSS MUCH OF THE AREA.  IN
ADDITION...ELEVATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
ESPECIALLY TOMORROW AFTERNOON INTO TOMORROW NIGHT. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE.

.LONG TERM...12Z FRIDAY THROUGH WEDNESDAY. MAIN CONCERN WILL BE
CHANCE FOR THUNDERSTORMS FRIDAY...FRIDAY NIGHT...AND MONDAY
AFTERNOON THROUGH WEDNESDAY...AND TEMPERATURES THROUGH THE PERIOD.

A SURFACE FRONT TO THE SOUTH OF THE FORECAST AREA WILL BE THE FOCUS
FOR SOME THUNDERSTORMS FRIDAY AND FRIDAY NIGHT AS AN UPPER LEVEL
TROUGH AND SHORT WAVE MOVE THROUGH THE AREA. EXPECT THAT THERE WILL
BE THUNDERSTORMS...ESPECIALLY IN THE SOUTHEAST PART OF THE FORECAST
AREA. AS THE FRONT MOVES TO THE SOUTH THERE WILL BE DECREASING
CHANCES FOR PRECIPITATION AND BY LATE FRIDAY NIGHT THE UPPER WAVE
WILL BE THROUGH THE AREA AND THUNDERSTORMS WILL COME TO AN END.

THE NEXT CHANCE FOR PRECIPITATION WILL BE MONDAY AFTERNOON THROUGH
WEDNESDAY. A SURFACE FRONT SLOWLY MOVES THROUGH THE FORECAST AREA
FROM MONDAY EVENING THROUGH WEDNESDAY MORNING. THERE IS A SHORT WAVE
THAT MOVES THROUGH MONDAY EVENING AND ANOTHER WEDNESDAY MORNING.
STILL A LITTLE UNCERTAINTY IN THE TIMING OF THE FRONT SO HAVE SOME
KIND OF LOWER POPS.

TEMPERATURES SHOULD BE A LITTLE BIT OF A CHALLENGE. THERE IS A 15
DEGREE SPREAD BETWEEN THE MET AND MAV FOR KGRI FOR HIGHS ON FRIDAY.
EXPECT THAT WITH CLOUDS AND SOME RAIN AROUND THAT TEMPERATURES WILL
BE ON THE COOLER SIDE...BUT REALLY DO NOT EXPECT THAT THEY WILL BE
66 AS THE MET INDICATES. WENT A LITTLE COOLER THAN THE MAV.
TEMPERATURES WARM BACK UP AGAIN BY SATURDAY AND CONTINUE IN THE 80S
TO LOWER 90S UNTIL MID WEEK WHEN TEMPERATURES COOL BACK DOWN AGAIN
AS THE NEXT FRONT MOVES THROUGH.

.AVIATION...18Z TAF. COMPLEX AVIATION FORECAST TODAY WITH SFC
BOUNDARY HOVERING RIGHT AROUND KGRI. FRONT PRESSED JUST SOUTH OF
KGRI BETWEEN 17Z AND 18Z BRINGING THE WINDS AROUND OUT OF THE
NORTHEAST. FRONT SHOULD STAY JUST TO THE SOUTH OF KGRI THROUGH THE
AFTERNOON BEFORE SWEEPING MORE SUBSTANTIALLY SOUTH OF THE AREA LATER
TONIGHT. KGRI STANDS A BETTER CHANCE OF AFTERNOON THUNDERSTORMS
THAN IN THE PAST TWO DAYS DUE TO THE CLOSE PROXIMITY OF THIS SFC
BOUNDARY THIS AFTERNOON.

&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

.SHORT TERM...WESELY
.LONG TERM...JCB
Hazardous weather outlook, Aug 22, 11:56 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1156 AM CDT WED AUG 22 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1156 AM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FRONTAL BOUNDARY WILL PROVIDE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE WITH
LARGE HAIL THE SIZE OF GOLFBALLS AND 70 MPH WINDS THE PRIMARY
HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL IN EXCESS OF TWO
INCHES MAY CAUSE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE FRONTAL BOUNDARY WILL PROVIDE CONTINUED CHANCES FOR
THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, Aug 22, 5:38 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
538 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     HASTINGS                40.59N 98.39W
08/22/2007                   ADAMS              NE   NWS EMPLOYEE

            SATELLITE DISH BLOWN OFF OF BUSINESS. POWER LINES
            REPORTED DOWN IN TOWN.

&&

WESELY
Local storm report, Aug 22, 5:44 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
544 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TORNADO          2 W HARVARD             40.62N 98.13W
08/22/2007                   CLAY               NE   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND.

&&

WESELY
Special weather statement, Aug 22, 6:03 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
603 PM CDT WED AUG 22 2007

NEZ074-084-222330-
FRANKLIN-KEARNEY-
603 PM CDT WED AUG 22 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR FRANKLIN AND KEARNEY COUNTIES...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HILDRETH...OR 17 MILES SOUTHEAST OF
HOLDREGE...AND MOVING NORTHEAST AT 20 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  AXTELL BY 615 PM CDT
  UPLAND BY 620 PM CDT
  MINDEN BY 630 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY
Local storm report, Aug 22, 6:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
610 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     6 ESE CLAY CENTER       40.49N 97.95W
08/22/2007                   CLAY               NE   CO-OP OBSERVER

            60-70 MPH WIND GUSTS. TREE BRANCHES 8 INCHES IN DIAMETER
            BLOWN DOWN.

&&

NWS
Local storm report, Aug 22, 6:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
615 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     DEWEESE                 40.35N 98.14W
08/22/2007  E60 MPH          CLAY               NE   CO-OP OBSERVER

0557 PM     TSTM WND GST     6 ESE CLAY CENTER       40.49N 97.95W
08/22/2007  E60 MPH          CLAY               NE   CO-OP OBSERVER

&&

NWS
Local storm report, Aug 22, 6:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FUNNEL CLOUD     SHICKLEY                40.42N 97.72W
08/22/2007                   FILLMORE           NE   EMERGENCY MNGR

&&

NWS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:39 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard36 min
Aug 21, 7:40 PM CDTSevere Thunderstorm WarningGIDDawson65 min
Aug 21, 7:47 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley58 min
Aug 21, 7:50 PM CDTSevere Thunderstorm WarningGIDGosper55 min
Aug 21, 8:44 PM CDTSevere Thunderstorm WarningGIDGosper61 min
Aug 21, 9:18 PM CDTSevere Thunderstorm WarningGIDDawson42 min
Aug 22, 2:39 PM CDTSevere Thunderstorm WarningGIDValley32 min
Aug 22, 4:00 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman45 min
Aug 22, 4:15 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper45 min
Aug 22, 4:18 PM CDTSevere Thunderstorm WarningGIDBuffalo42 min
Aug 22, 4:34 PM CDTSevere Thunderstorm WarningGIDAdams41 min
Aug 22, 4:40 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper35 min
Aug 22, 4:40 PM CDTSevere Thunderstorm WarningGIDHall50 min
Aug 22, 5:05 PM CDTTornado WarningGIDAdams, Clay25 min
Aug 22, 5:11 PM CDTSevere Thunderstorm WarningGIDHamilton64 min
Aug 22, 5:14 PM CDTSevere Thunderstorm WarningGIDPhelps61 min
Aug 22, 5:26 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan50 min
Aug 22, 5:28 PM CDTSevere Thunderstorm WarningGIDAdams, Clay47 min
Aug 22, 5:40 PM CDTTornado WarningGIDClay35 min
Aug 22, 5:53 PM CDTTornado WarningGIDClay37 min
Aug 22, 6:01 PM CDTSevere Thunderstorm WarningGIDFillmore44 min
Aug 22, 6:06 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer54 min
Aug 22, 6:10 PM CDTSevere Thunderstorm WarningGIDHamilton, York51 min
Aug 22, 6:14 PM CDTSevere Thunderstorm WarningGIDFranklin, Kearney46 min
Aug 22, 6:42 PM CDTSevere Thunderstorm WarningGIDFillmore20 min
Aug 22, 6:48 PM CDTSevere Thunderstorm WarningGIDAdams, Webster27 min

Nearby

Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.